MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated wbc results and discrepant hemoglobin results generated by the cell-dyn ruby analyzer for a patient, which were inconsistent with the results from the sysmex.The blood smear was reviewed and showed the presence of nucleated rbcs (nrbcs).The following data were provided: on (b)(6) 2025 sample id: (b)(6) sequence#: 4570 (cbc+ rrbc test mode).Ruby wbc result = 92.7 x 10e3/ l (invalidated with an asterisk).Ruby hgb result = 8.15 g/dl.Flags present: (noc)wbc, fwbc/nwbc, dflt (nlmeb), var lym, rbc morph.The customer released the results from sequence #4570 out of the lab.Upon reviewing the blood smear, numerous nrbcs were seen.The sample was repeated on the cell-dyn ruby in cbc + noc test mode as well as on the sysmex platform.The following data were provided: on (b)(6) 2025 sample id: (b)(6) sequence#: 4571 (cbc+ noc test mode).Ruby wbc result = 89.5 x 10e3/ l.Ruby hgb result = 7.25 g/dl.Flags present: noc, fwbc, dflt (nlmeb), rbc morph.On (b)(6) 2025 sysmex results: wbc = 16.31 x 10e3/ l.Hgb = 5.8 g/dl.Flags present: wbc abn scattergram, lymphocytosis, monocytosis, nrbc present, ig present, blasts/abn lympho, anisocytosis, macrocytosis, anemia, plt clumps.There was no impact to patient management reported.
 
Event or Problem Description
The customer observed falsely elevated wbc results and discrepant hemoglobin results generated by the cell-dyn ruby analyzer for a patient, which were inconsistent with the results from the sysmex.The blood smear was reviewed and showed the presence of nucleated rbcs (nrbcs).The following data were provided: (b)(6) 2025 sample id: (b)(6) sequence# 4570 (cbc+ rrbc test mode).Ruby wbc result = 92.7 x 10e3/¿l (invalidated with an asterisk).Ruby hgb result = 8.15 g/dl.Flags present: (noc)wbc, fwbc/nwbc, dflt (nlmeb), var lym, rbc morph the customer released the results from sequence #4570 out of the lab.Upon reviewing the blood smear, numerous nrbcs were seen.The sample was repeated on the cell-dyn ruby in cbc + noc test mode as well as on the sysmex platform.The following data were provided: (b)(6) 2025 sample id: (b)(6).Sequence# 4571 (cbc+ noc test mode).Ruby wbc result = 89.5 x 10e3/¿l.Ruby hgb result = 7.25 g/dl.Flags present: noc, fwbc, dflt (nlmeb), rbc morph.(b)(6) 2025 sysmex results: wbc = 16.31 x 10e3/¿l hgb = 5.8 g/dl flags present: wbc abn scattergram, lymphocytosis, monocytosis, nrbc present, ig present, blasts/abn lympho, anisocytosis, macrocytosis, anemia, plt clumps.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The cell-dyn ruby analyzer, serial number (b)(6), was considered the likely cause of the result issue as a single definitive part could not be determined and no troubleshooting was performed.The sample was tested in both the cbc + rrbc and cbc + noc test modes with consistently elevated wbc results on the ruby; however, there was suspect flagging on the wbc results and other parameters.A smear review showed the presence of nrbcs.An instrument service history for the 70226bg found no additional complaints of discrepant wbc, or hgb reported after the current event was identified.A review of the cell-dyn ruby analyzer (list number 08h67-01), did not identify an increase in complaint activity related to the current issue.The device history record was reviewed, and no non-conformances or potential non-conformances were identified.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the cell-dyn ruby analyzer, serial number (b)(6), was identified.

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21729864
Report Number2919069-2025-00013
Device Sequence Number8789971
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown